Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 46, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Sep 1, 2013, 4:53 PM EDT for Antrim County, Grand Traverse County, Kalkaska County, Michigan. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2013, 4:53 PM EDT (20:53 UTC)
- Expired
- Sep 1, 2013, 5:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Antrim County, MI, Grand Traverse County, MI, Kalkaska County, MI
The radar
The NCL Michigan radar (KAPX), 56 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 5:02 PM EDT | TSTM WND DMG | 1 S Clam River, MI | CRYSTAL SPRINGS RD BLOCKED BY DOWNED TREES AND WIRES. TIME ESTIMATED. |
| Sep 1, 5:03 PM EDT | TSTM WND DMG | Alden, MI | LARGE TREE DOWNED...CRUSHING A VEHICLE. TIME ESTIMATED. |
| Sep 1, 5:36 PM EDT | HAIL 1 | 2 S Mancelona, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
880
WUUS53 KAPX 012053
SVRAPX
MIC009-055-079-012145-
/O.NEW.KAPX.SV.W.0046.130901T2053Z-130901T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
453 PM EDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ANTRIM COUNTY IN NORTHERN LOWER MICHIGAN...
NORTHEASTERN GRAND TRAVERSE COUNTY IN NORTHERN LOWER MICHIGAN...
NORTHWESTERN KALKASKA COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 545 PM EDT
* AT 451 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OLD
MISSION...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELK RAPIDS...BELLAIRE...MANCELONA...KEWADIN...ALDEN...CLAM RIVER...
RAPID CITY...ANTRIM AND LAKE BELLAIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4497 8553 4500 8547 4499 8546 4489 8548
4488 8544 4493 8540 4504 8539 4502 8499
4479 8500 4482 8548 4486 8548 4482 8554
4482 8558 4485 8557 4486 8559
TIME...MOT...LOC 2053Z 283DEG 22KT 4497 8543
HAIL...1.00IN
WIND...60MPH
$$
LAWRENCE3 follow-up statements
375
WWUS53 KAPX 012102
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
502 PM EDT SUN SEP 1 2013
MIC009-055-079-012145-
/O.CON.KAPX.SV.W.0046.000000T0000Z-130901T2145Z/
GRAND TRAVERSE MI-ANTRIM MI-KALKASKA MI-
502 PM EDT SUN SEP 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KALKASKA...SOUTHERN ANTRIM AND NORTHEASTERN GRAND TRAVERSE COUNTIES
UNTIL 545 PM EDT...
AT 500 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEWADIN...AND
MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BELLAIRE...MANCELONA...ALDEN...CLAM RIVER...RAPID CITY...ANTRIM AND
LAKE BELLAIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4488 8544 4493 8540 4504 8539 4502 8499
4479 8500 4482 8548
TIME...MOT...LOC 2102Z 283DEG 22KT 4496 8535
HAIL...1.00IN
WIND...70MPH
$$
LAWRENCE841
WWUS53 KAPX 012112
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
512 PM EDT SUN SEP 1 2013
MIC055-012121-
/O.CAN.KAPX.SV.W.0046.000000T0000Z-130901T2145Z/
GRAND TRAVERSE MI-
512 PM EDT SUN SEP 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAND TRAVERSE
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4501 8532 4502 8499 4483 8499 4479 8500
4481 8529 4481 8533 4483 8534 4483 8538
4493 8540
TIME...MOT...LOC 2111Z 294DEG 25KT 4489 8525
$$
MIC009-079-012145-
/O.CON.KAPX.SV.W.0046.000000T0000Z-130901T2145Z/
ANTRIM MI-KALKASKA MI-
512 PM EDT SUN SEP 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KALKASKA AND SOUTHERN ANTRIM COUNTIES UNTIL 545 PM EDT...
AT 509 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALDEN...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MANCELONA AND ANTRIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4501 8532 4502 8499 4483 8499 4479 8500
4481 8529 4481 8533 4483 8534 4483 8538
4493 8540
TIME...MOT...LOC 2111Z 294DEG 25KT 4489 8525
HAIL...1.00IN
WIND...70MPH
$$
LAWRENCE402
WWUS53 KAPX 012123
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
523 PM EDT SUN SEP 1 2013
MIC009-079-012145-
/O.CON.KAPX.SV.W.0046.000000T0000Z-130901T2145Z/
ANTRIM MI-KALKASKA MI-
523 PM EDT SUN SEP 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
KALKASKA AND SOUTH CENTRAL ANTRIM COUNTIES UNTIL 545 PM EDT...
AT 522 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTRIM...AND
MOVING SOUTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN KALKASKA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4490 8527 4497 8521 4502 8499 4483 8499
4479 8500 4481 8528
TIME...MOT...LOC 2123Z 299DEG 31KT 4482 8510
HAIL...1.00IN
WIND...70MPH
$$
LAWRENCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:59 PM EDT, 54 minutes earlier.
Area forecast discussion, Sep 1, 3:59 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EDT SUN SEP 1 2013
.SYNOPSIS...
ISSUED AT 359 PM EDT SUN SEP 1 2013
A SYSTEM OVER THE NORTHERN PLAINS...WILL SLOWLY MOVE EAST ACROSS THE
GREAT LAKES THROUGH THE REMAINDER OF THE LABOR DAY WEEKEND. THIS
SYSTEM WILL EVENTUALLY EXIT EAST OF THE GREAT LAKES TUESDAY. THIS
PATTERN WILL GENERATE NEARLY SEASONAL TEMPERATURES ALONG WITH
SCATTERED RAIN SHOWERS ACROSS NORTHERN MICHIGAN THROUGH MONDAY.
A LARGE AREA OF HIGH PRESSURE WILL BUILD OVER THE NORTHERN PLAINS
AND GREAT LAKES TUESDAY...AND REMAIN NEARLY STATIONARY OVER THE
STATE DURING THE UPCOMING WORK WEEK. THIS PATTERN WILL GENERATE SOME
SUN...ALONG WITH MILD EARLY SEPTEMBER TEMPERATURES...OVER NORTHERN
MICHIGAN DURING THE UPCOMING WORK WEEK.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 359 PM EDT SUN SEP 1 2013
COMPACT SHORT WAVE AND ASSOCIATED SFC LOW WORKING EASTWARD ACROSS
UPPER MICHIGAN THIS AFTERNOON...TRAILING COLD FRONT EXTENDS DOWN
THROUGH EASTERN WISCONSIN. NARROW INSTABILITY AXIS ANALYZED ALONG
AND JUST AHEAD OF THE FRONT...NOSING INTO NW LOWER MICHIGAN AS OF
19Z. ADVANCING SHORT WAVE DID BRING ONE ROUND OF SHOWERS/
THUNDERSTORMS THROUGH NRN LAKE MICHIGAN INTO EASTERN UPPER
MICHIGAN EARLIER IN THE AFTERNOON. THAT BATCH WEAKENED
CONSIDERABLY. HOWEVER...CONVECTION IS RAMPING UP FURTHER SOUTH
ALONG THE SOUTHERN EDGE OF THE SHORT WAVE AND UPPER HEIGHT FALLS
IN NRN LAKE MICHIGAN AND BACK THROUGH E/SE WISCONSIN ALONG THE
FRONT.
REST OF THE AFTERNOON AND TONIGHT...HAVE RE-THOUGHT/RE-TOOLED THE
FORECAST FOR THE NEXT SIX TO NINE HOURS. UPPER HEIGHT FALLS COMING
IN FROM THE WEST INTERACTING WITH NARROW INSTABILITY AXIS SETTING
UP TO BE THE MAIN SHOW AS THIS SYSTEM WORKS THROUGH THE REGION
TONIGHT. LOOKING LIKELY THAT DEVELOPING CONVECTIVE LINE TO OUR
WEST WILL GROW UPSCALE OVER THE NEXT FEW HOURS AS HEIGHT FALLS
ALOFT ADVANCE THROUGH THE AREA AND ERODE THE EXISTING LOW LEVEL
CAPPING...BRINGING A SCT-BKN NARROW LINE OF SHOWERS/STORMS
EASTWARD THROUGH THE CWA. STILL THINK BEST PRECIP CHANCES WILL BE
OVER THE NRN THIRD TO HALF OF THE CWA...GIVEN THE STRONG UPPER
LEVEL SUPPORT WITH THE WAVE. BUT HAVE ALSO NUDGED UP POPS FURTHER
SOUTH AS WELL WITH THE LINE COMING THROUGH THE REGION.
SEVERE THREAT...STRONGER MID LEVEL ALOFT (INCREASING TO 35 TO 40
KNOTS AT 500 MB) AHEAD AND ALONG THE FRONT WILL SUPPLY AT LEAST
SOME MODEST EFFECT SHEAR TO HELP ORGANIZE STORMS. DONT EXPECT
WIDESPREAD SEVERE (JUST NOT ENOUGH INSTABILITY). BUT STORMS WILL
HAVE TO BE MONITORED FOR A MODEST WIND THREAT AS THEY COME THROUGH
THE REGION.
LATER TONIGHT THROUGH MONDAY...FRONT CLEARS THE REGION LATE EVENING
AND OVERNIGHT BRINGING AN END TO THE SHOWER/STORM THREAT.
SUBSTANTIALLY COOLER AIR ADVECTS INTO THE CWA AND EXPECT LOW
STRATUS TO SETTLE INTO THE REGION OVERNIGHT...AND POSSIBLY SOME
DRIZZLE. LABOR DAY LOOKS CLOUDY/COOL AND BREEZY WITH WINDS OUT OF
THE NW AND HIGHS IN THE LOWER TO MIDDLE 60S (PERHAPS A FEW UPPER
50S FOR HIGHS IN THE COLD SPOTS). MAY SEE SOME THINNING CLOUDS
LATER IN THE DAY...BUT OVERALL...THE MORE TYPICAL SWITCH TO FALL-
LIKE WEATHER AROUND LABOR DAY LOOKS ON TRACK AGAIN THIS YEAR...IF
ONLY TEMPORARILY.
&&
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 359 PM EDT SUN SEP 1 2013
LOOKING LIKE A RETURN TO SOME VERY QUIET WEATHER AS WE HEAD THROUGH
THE FIRST WORK WEEK AND FULL WEEKEND OF SEPTEMBER...WITH NO MAJOR
FORECAST CONCERNS...OUTSIDE OF JUST HOW TEMPERATURES WILL WORK OUT
INTO MID/LATE WEEK. WE ARE DEFINITELY IN A TRANSITION TIME OF
YEAR...AND IT SHOWS WITH REGARD TO THIS FORECAST...MOST NOTABLY WITH
ALL AVAILABLE GUIDANCE REALLY STRUGGLING TO GET A GRIP ON JUST HOW
MUCH OR LITTLE COOLER AIR WILL BLEED INTO THE GREAT LAKES WED/THU.
REGARDLESS OF HOW THAT EVENTUALLY WORKS OUT...THE BASIC PATTERN WILL
STILL UNDERGO CHANGES AS THE RECENTLY PERSISTENT CLOSED LOW IN THE
GULF OF ALASKA IS BUMPED EASTWARD BY A STRONGER UPPER TROUGH
DROPPING TOWARD THE ALEUTIANS...HELPING SHARPEN THE PLAINS/ROCKIES
UPPER RIDGE WITH TIME...WHILE ALSO ALLOWING FOR SLOWLY LOWERING
HEIGHTS INTO THE GREAT LAKES AND ESPECIALLY NORTHEAST CONUS THROUGH
THE WORK WEEK. THIS PATTERN CHANGE IS ALREADY UNDERWAY...WITH A LEAD
SHORTWAVE/COLD FRONT WORKING THROUGH THE REGION TODAY...AND A SECOND
PIECE OF ENERGY WORKING THROUGH NORTHERN ALASKA THAT WILL EVENTUALLY
DROP INTO OUR LEAD TROUGH TO CARVE OUT A MORE PRONOUNCED FEATURE
SOMEWHERE NEARBY THROUGH THE WEEK.
AS FAR AS SENSIBLE WEATHER GOES...STILL LOOKING LIKE A FANTASTIC
EARLY SEPTEMBER DAY FOR TUESDAY AS LOWER LEVEL RIDGING WORKS THROUGH
THE REGION. INCOMING AXIS OF SIGNIFICANTLY DRIER AIR SHOULD WORK TO
ERODE ANY LOWER STRATUS THAT WILL PROBABLY TRY TO STICK AROUND FOR
AT LEAST A PORTION OF MONDAY NIGHT...GIVING LOTS OF SUNSHINE FOR
TUESDAY AFTERNOON AS PWATS DIVE BELOW 0.5 INCHES AND BOUNDARY LAYER
DEW POINTS MIX OUT WELL INTO THE 40S. THAT SETUP SHOULD GIVE A
COMFORTABLE NIGHT TUESDAY NIGHT AS THE HIGH FOLDS OVERHEAD...WITH
LOWS DOWN INTO THE 40S AND 50S...PERHAPS HELD IN CHECK JUST A BIT BY
A TIGHTENING GRADIENT AFTER 06Z.
THAT GRADIENT WILL BE ENHANCED OUT AHEAD OF A WEAKISH FRONTAL
BOUNDARY DROPPING SOUTH FROM ONTARIO...ON THE LEADING EDGE OF A
RELOADING UPPER TROUGH ACROSS HUDSON BAY. STILL DON'T EXPECT ANY
PRECIP WITH THIS FEATURE AS IT DROPS THROUGH NORTHERN MICHIGAN ON
WEDNESDAY...GIVEN BOTH A LACK OF UPPER FORCING AND BASICALLY NO
MOISTURE TO WORK WITH. HOWEVER...WHAT HAPPENS IN ITS WAKE IS STILL A
LITTLE BIT IN QUESTION. AS DISCUSSED YESTERDAY...THERE ARE STILL
SOME QUESTIONS ABOUT JUST HOW MUCH UPPER TROUGH AMPLIFICATION WILL
TAKE PLACE INTO THE GREAT LAKES VERSUS JUST OFF TO OUR EAST. LATEST
GUIDANCE CONTINUES EARLIER TRENDS OF BACKING OFF THE COOLEST PUSH OF
AIR HERE...INSTEAD FAVORING A MORE EASTWARD-DISPLACED THERMAL TROUGH
AXIS INTO THE EASTERN LAKES/NORTHEAST STATES. THIS MAKES A BIT MORE
SENSE GIVEN THE BROAD MERIDIONAL UPPER RIDGE SETUP JUST TO OUR
WEST...WHICH TYPICALLY MODULATES ANY COOL SHOTS FOR THIS AREA. AS
SUCH...WILL TEND TO MODERATE HIGHS A FEW DEGREES INTO THE LATE WEEK
PERIOD...WITH SOME DECENT WARMTH LURKING NOT TERRIBLY FAR AWAY AS
THE WESTERN RIDGE AGAIN ATTEMPTS TO FLEX ITS MUSCLE BY FRIDAY.
THAT MAY ESPECIALLY BE TRUE BY NEXT WEEKEND WITH SOME HINTS OF MORE
PRONOUNCED THERMAL RIDGING ARRIVING BACK ACROSS THE NORTHERN
LAKES...OUT AHEAD OF PERHAPS ANOTHER COLD FRONT APPROACHING SOMETIME
LATER SATURDAY OR SUNDAY. THERE WILL LIKELY BE SOME INHERENT PRECIP
THREAT WILL THAT BOUNDARY...BUT GIVEN SUCH A LOW CONFIDENCE SCENARIO
IN WHAT IS STILL A TRANSITION PATTEN...PREFER TO KEEP ANY RAIN
MENTION OUT OF THE FORECAST JUST YET. INSTEAD...WILL NUDGE GOING
HIGHS UP A COUPLE MORE DEGREES AS SUMMER TRIES ITS BEST TO HANG ON.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 158 PM EDT SUN SEP 1 2013
LINE OF SHOWERS/THUNDER WILL IMPACT PLN OVER THE NEXT 1 TO 2
HOURS. OTHERWISE...VFR CIGS SLOWLY EMERGING ACROSS NRN LOWER
MICHIGAN. COLD FRONT EXPECTED TO SWING THROUGH THE REGION LATE
THIS AFTERNOON/EARLY EVENING AND MAY YET SPARK ADDITIONAL SHOWERS
AND STORMS ACROSS NRN LOWER MICHIGAN...ESPECIALLY NE LOWER
MICHIGAN. BEHIND THE FRONT...MUCH COOLER AIR WILL SPREAD INTO THE
REGION TONIGHT. THIS WILL LEAD TO ABUNDANT STATUS EXPANDING DOWN
INTO THE REGION DURING THE OVERNIGHT PERIOD THAT WILL PERSIST
THROUGH MUCH OF LABOR DAY.
WINDS TURN NORTHWEST TONIGHT WITH SOME GUSTINESS THROUGH THE DAY
MONDAY.
&&
.MARINE...
ISSUED AT 359 PM EDT SUN SEP 1 2013
COLD FRONT WILL SWING THROUGH THE REGION TONIGHT WITH GUSTIER
NORTHWEST WINDS DEVELOPING OVERNIGHT AND PERSISTING THROUGH MONDAY
NIGHT. HAVE ALREADY ISSUED SMALL CRAFT ADVISORIES FOR PORTIONS OF
THE LAKE MICHIGAN NEARSHORE AND WHITEFISH BAY FOR LATER TONIGHT.
ADDITIONAL NEARSHORE ZONES ON LAKE HURON WILL LIKELY NEED SMALL
CRAFT HEADLINES FOR MONDAY AND MONDAY NIGHT. WINDS DIMINISH A BIT
FOR TUESDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 PM EDT MONDAY
FOR LMZ323-342-344>346.
LS...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 PM EDT MONDAY
FOR LSZ321.
&&
SYNOPSIS...SR
SHORT TERM...BA
LONG TERM...DL
AVIATION...BA
MARINE...BAHazardous weather outlook, Sep 1, 4:36 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 436 PM EDT SUN SEP 1 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 021200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 436 PM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON...AND LAKE SUPERIOR. .DAY ONE...THIS EVENING AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTHERN MICHIGAN THROUGH THE EVENING HOURS. SEVERE STORMS ARE NOT EXPECTED...THOUGH A FEW STRONGER STORMS MAY PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL. AS ALWAYS...DANGEROUS LIGHTNING IS POSSIBLE WITH ALL STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A HIGH SWIM RISK ON LABOR DAY...INCLUDING AN ELEVATED THREAT FOR RIP CURRENTS...ON THE LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN...INCLUDING GRAND TRAVERSE BAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...THOUGH SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT RAINFALL AMOUNTS AT ANY TIME. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD. LAWRENCE/ADAM
In the hours before
Special weather statement, Sep 1, 12:24 PM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1224 PM EDT SUN SEP 1 2013 MIZ008-015-019-011715- CHARLEVOIX MI-CHIPPEWA MI-MACKINAC MI- 1224 PM EDT SUN SEP 1 2013 ...A LINE OF THUNDERSTORMS APPROACHING THE AREA... AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS ACROSS NORTHERN LAKE MICHIGAN...MOVING NORTHEAST AT AROUND 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS LINE OF STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BEAVER ISLAND... WHITEFISH POINT... PARADISE... SAULT STE. MARIE... CURTIS... GOULD CITY... TAHQUAMENON FALLS STATE PARK... ENGADINE... NAUBINWAY... REXTON... ECKERMAN... EPOUFETTE... STRONGS... THREE LAKES... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAWRENCE
Special weather statement, Sep 1, 2:00 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 200 PM EDT SUN SEP 1 2013 MIZ008-015-011900- CHIPPEWA MI-MACKINAC MI- 200 PM EDT SUN SEP 1 2013 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF THUNDERSTORMS OVER EASTERN UPPER MICHIGAN. THE STORMS WERE MOVING EAST AT 30 MPH. SMALL HAIL AND HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. RAINFALL RATES AROUND ONE INCH PER HOUR CAN BE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PARADISE... WHITEFISH POINT... SAULT STE. MARIE... DRUMMOND ISLAND... RUDYARD... HESSEL... CEDARVILLE... KINROSS... BRIMLEY... PICKFORD... DAFTER... STALWART... KELDEN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 11:12 AM EDT | Small Craft Advisory | APX | 48 hr | |
| Sep 1, 4:54 PM EDT | Special Marine Warning | APX | 36 min | |
| Sep 1, 5:27 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Crawford, Kalkaska | 48 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.